Gelocatil (Paracetamol) is an analgesic and antipyretic drug, very useful to relieve mild or moderate pain and fever. Find out when to take it and how.
Under the trade name of Gelocatil we find ourselves before a drug of recognized popularity, usually used for the reduction and relief of pain, since it contains paracetamol as an active ingredient, an analgesic useful for reducing mild or moderate pain, as well as fever.
Therefore, as we will see throughout this article, Gelocatil is a medicine especially indicated to reduce pain and fever, in the doses recommended by your doctor (or by the manufacturer in case you consult the leaflet that you will find in the package of the said drug). Of course, it is not advisable to take more than the recommended amount, since high doses can cause liver damage.
What is Gelocatil and what is it used for?
Gelocatil is a trade name -or brand- under which we find paracetamol as an active ingredient. As we have already explained to you on different occasions, paracetamol acts as an analgesic, which means that it helps to relieve pain by inhibiting cyclooxygenase (COX-1 and COX-2), associated with the synthesis of prostaglandins, which act in the nervous system.
It also acts as an antipyretic, so it is indicated for the reduction of high fever.
Therefore, the consumption of Gelocatil, in the recommended doses, is indicated to relieve mild or moderate pain such as headache, pain associated with dental problems, muscle pain (contractures) or back pain (lumbago). In addition to, also, in feverish states.
Gelocatil dosage: when to take it and how much?
Depending on the form of presentation, you can currently find different presentations of Gelocatil in the brand, either between 500 mg and 1 g of paracetamol.
The most usual and common is to take a dose of Gelocatil, between 500 mg and 1 g every 8 hours. Depending on the condition or pathology to be treated, it is possible to take a smaller amount. For example, if the pain or fever is severe, a dose of 1 g is usually recommended, while if the pain is less intense, it is possible to take a dose of 500 or 650 mg.
However, you cannot take more than 3 g of paracetamol per day. Once consumed, Gelocatil tends to take about 30 minutes to take effect.
In turn, as we indicated, it is possible to find Gelocatil in different forms of presentation:
- Gelocatil Adults: It is the most common presentation, and usually the best known. It is indicated for adults and over 12 years. It comes in 650 mg and 1 g tablets, 650 mg and 1 g oral solution, or 500 mg granules.
- Gelocatil Flu: Option indicated when you are going through a common cold or flu. It comes in two forms, Gelocatil Gripe with phenylephrine and Gelocatil Gripe with pseudoephedrine, which helps decongest the nose.
- Pediatric Gelocatil: Analgesic medication based on paracetamol, 250 mg granules and 325 mg granules, useful for relieving occasional, mild or moderate pain in children. While Gelocatil 250 mg is indicated for children from 5 years of age (between 25 to 31 kg), Gelocatil 325 mg is indicated for children from 8 years of age (between 32 to 49 kg).
- Gelocatil Plus: This is a medicine that combines paracetamol (500 mg) and caffeine (65 mg), useful for relieving mild or moderate pain and achieving a slight exciting effect at the nervous level. It is possible to consume it from 16 years of age.
Main side effects of Gelocatil
As with any medication, Gelocatil can also cause some side effects. For example, it can cause a feeling of general malaise, increase blood transaminase levels, and lower blood pressure.
There are also a number of unwanted side effects that are considered “very rare”, meaning that they tend to occur in less than 1 person in 10,000. Yellowing of the skin (jaundice), low blood sugar levels, skin rashes, kidney disease, hemolytic anemia, or leukopenia may occur.